Alert archive / Kentucky / River Flood Warnings in 2011
River Flood Warning 14, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Mar 1, 2011, 8:43 AM EST for Bourbon County, Kentucky. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2011, 8:43 AM EST (13:43 UTC)
- Expired
- Mar 1, 2011, 2:46 PM EST
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
- Flood severity
- Minor
County Bourbon County, KY
The radar
The Jackson,KY radar (KJKL), 105 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Stoner Creek at Paris (PRSK2).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03251900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
644 WGUS43 KLMK 011343 FLWLMK BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE, KY 843 AM EST TUE MAR 1 2011 ...THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... STONER CREEK AT PARIS AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON. .TWO INCHES OF RAIN YESTERDAY CAUSED THE CREEK TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER ATTEMPT TO CROSS ANY FLOODING ROADS. THIS IS ESPECIALLY DANGEROUS AT NIGHT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. IF YOU ARE AFFECTED BY THESE CRESTS TAKE ANY NECESSARY PRECAUTIONS. ADDITIONAL INFORMATION IS AVAILABLE AT WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=LMK (ALL LOWER CASE). THE NEXT STATEMENT WILL BE ISSUED THIS AFTERNOON. && KYC017-020010- /O.NEW.KLMK.FL.W.0014.110301T1343Z-110302T0010Z/ /PRSK2.1.ER.110301T0744Z.110301T1200Z.110301T1810Z.NO/ 843 AM EST TUE MAR 1 2011 THE NATIONAL WEATHER SERVICE IN LOUISVILLE KY HAS ISSUED A * FLOOD WARNING FOR THE STONER CREEK AT PARIS. * UNTIL THIS EVENING. * AT 8:37 AM TUESDAY THE STAGE WAS 18.7 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS AFTERNOON. * IMPACT...AT 18.0 FEET...WATER FLOODS ROADS NEAR CREEK. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.7 FEET ON DEC 9 2009. $$
1 follow-up statement
857 WGUS83 KLMK 011946 FLSLMK FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 246 PM EST TUE MAR 1 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... STONER CREEK AT PARIS AFFECTING THE FOLLOWING COUNTIES IN KENTUCKY...BOURBON. KYC017-012016- /O.CAN.KLMK.FL.W.0014.000000T0000Z-110302T0010Z/ /PRSK2.1.ER.110301T0744Z.110301T1200Z.110301T1700Z.NO/ 246 PM EST TUE MAR 1 2011 THE FLOOD WARNING IS CANCELLED FOR THE STONER CREEK AT PARIS. * AT 2:44 PM TUESDAY THE STAGE WAS 17.5 FEET. * FLOOD STAGE IS 18.0 FEET. * FELL BELOW FLOOD STAGE AT 12:00 PM TUESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 15.8 FEET BY WEDNESDAY MORNING. $$ CMC
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Mar 1, 5:57 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Mar 1, 5:57 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 557 AM EST TUE MAR 1 2011 ...UPDATED AVIATION DISCUSSION... .SHORT TERM (TODAY AND TONIGHT)... LAST OF THE DEFORMATION ZONE WRAP-AROUND MOISTURE IN THE FORM OF STRATO-CU IS FINALLY SCATTERING OUT ACROSS CENTRAL KY. HIGH PRESSURE CENTERED OVER MO/IL WILL PUSH OUR WAY AND SETTLE INTO THE LOWER OHIO VALLEY FOR TODAY...BRINGING WITH IT DRIER AIR. MORNING LOWS WILL DROP TO THE MID-UPPER 20S ACROSS SRN IN...TO THE LOW 30S IN KY WHERE CLOUDS LINGER THE LONGEST. TODAY WITH HIGH PRESSURE OVERHEAD...SKIES WILL BE MOSTLY SUNNY OTHER THAN A FEW MID-HIGH CLOUDS STREAMING IN FROM UPPER JET TO OUR N. THE HIGH WILL SLIDE EAST AND WINDS WILL EVENTUALLY VEER AROUND TO THE SOUTH...HELPING TEMPS TO LIKELY CLIMB HIGHER THAN MOS. WENT WITH LOW 50S N TO THE MID-MAYBE EVEN UPPER 50S SOUTH. A DRY FRONTAL BOUNDARY NOW LOCATED OVER THE UPPER MIDWEST WILL DIVE SOUTHEAST TONIGHT...APPROACHING OR JUST REACHING OUR NWRN/NRN CWA AFTER MIDNIGHT TONIGHT TOWARDS DAWN WEDNESDAY. WINDS OUT OF THE SOUTHWEST AHEAD OF THIS WILL KEEP TEMPS FROM RADIATING OUT TOO MUCH...SO EXPECT LOWS TONIGHT TO BE A FEW DEGREES WARMER WITH LOW-MID 30S LIKELY. .LONG TERM (WEDNESDAY - MONDAY)... WEDNESDAY - THURSDAY... PATTERN THROUGH THE MIDDLE OF THE WEEK WILL BE CHARACTERIZED BY BROAD AND SHALLOW NORTHWEST FLOW ALOFT WITH A DRY COLD FRONT MOVING THROUGH THE AREA ON WEDNESDAY. SURFACE HIGH PRESSURE WILL BUILD IN OVER THE GREAT LAKES...PROGRESSING EAST TO NEW ENGLAND BY THURSDAY EVENING. SKIES WILL REMAIN MOSTLY CLEAR ON WEDNESDAY AND WEDNESDAY NIGHT WITH ENOUGH INCREASING UPPER LEVEL SKY COVER ON THURSDAY TO WARRANT PARTLY CLOUDY MENTION. HIGHS ON WEDNESDAY SHOULD RANGE FROM 55 TO 60 DEGREES WITH SLIGHTLY WARMER TEMPS ON THURSDAY IN THE UPPER 50S TO LOWER 60S. LOWS WEDNESDAY NIGHT SHOULD BE AROUND 30 IN SOUTHERN INDIANA AND THE BLUEGRASS...TO THE MID 30S ACROSS CENTRAL AND SOUTHERN KENTUCKY. THURSDAY NIGHT - FRIDAY... UPPER LEVEL PATTERN WILL TRANSITION TO A MORE BROAD SOUTHWESTERLY FLOW DURING THIS TIME AHEAD OF A DIGGING SHORTWAVE ACROSS THE WESTERN CONUS...ALLOWING FOR INCREASING DEEP MOISTURE TO FILTER INTO THE REGION. AT THE SURFACE...HIGH PRESSURE WILL SCOOT OFF THE NORTH ATLANTIC COAST WITH LOW PRESSURE DEVELOPING OVER THE SOUTHERN PLAINS AND ANOTHER WEAK LOW PRESSURE MOVING ACROSS THE NORTHERN GREAT LAKES. A WARM FRONT IS EXPECTED TO LIFT NORTH OF THE AREA BY FRIDAY MORNING WITH A VERY SMALL CHANCE FOR ISENTROPIC LIFT INDUCED SHOWERS MAINLY IN SOUTHERN INDIANA AND OUR EXTREME WESTERN CWA. MEANWHILE... A COLD FRONTAL BOUNDARY WILL SLIDE EAST TOWARD THE MIDDLE MISSISSIPPI RIVER VALLEY. EXPECT TO SEE SCATTERED COVERAGE OF SHOWERS ON FRIDAY AFTERNOON...MAINLY ALONG AND WEST OF I 65. HIGHS ON FRIDAY ARE EXPECTED TO BE IN THE LOWER 60S. LOWS ON THURSDAY NIGHT SHOULD BE MILDER IN THE MID TO UPPER 40S DUE TO SOUTHERLY FLOW AND INCREASED SKY COVER. FRIDAY NIGHT - SATURDAY NIGHT... SURFACE LOW OVER THE SOUTHERN PLAINS WILL QUICKLY RIDE ALONG NEARLY STALLED FRONTAL BOUNDARY INTO THE MIDDLE MISSISSIPPI RIVER VALLEY BY SATURDAY AFTERNOON AHEAD OF DIGGING SHORTWAVE OVER THE SOUTH CENTRAL CONUS. THIS SETUP WILL TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON FRIDAY NIGHT AND SATURDAY...POTENTIALLY LASTING INTO SATURDAY NIGHT. MODELS DIVERGE SIGNIFICANTLY BY SATURDAY SO CONFIDENCE IS LOW ON TIMING OF EXIT OF SYSTEM. HOWEVER...SLOWER ECMWF/GEM SUGGEST CHANCES FOR SHOWERS AND THUNDERSTORMS TO LINGER THROUGH SATURDAY NIGHT AND INTO SUNDAY IN OUR EAST. WILL NOT QUITE GO THIS SLOW...HOWEVER WILL NOT BE AS FAST AS OPERATIONAL GFS EXITING THE SYSTEM BY LATE SATURDAY AFTERNOON/EVENING. GFS ENSEMBLE MEAN LIES SOMEWHERE IN BETWEEN THE TWO CAMPS AND SEEMS LIKE A REASONABLE COMPROMISE FOR NOW. FORECAST SOUNDINGS SHOW MAINLY ELEVATED INSTABILITY FRIDAY NIGHT THROUGH SATURDAY EVENING WITH INCREASING SPEED AND DIRECTIONAL SHEAR YIELDING LARGE AND LOOPING HODOGRAPHS. DEPENDING ON HOW MUCH INSTABILITY IS ABLE TO WORK ITS WAY INTO THE AREA...SEVERE WEATHER CERTAINLY LOOKS LIKE A POSSIBILITY AS SURFACE LOW IS EXPECTED TO TRACK JUST NORTH OF THE AREA. ALSO...PWATS LOOK TO BE IN THE 1 TO 1.25 INCH RANGE THROUGH THE COLUMN AND WITH POTENTIALLY SLOW MOVING FRONTAL BOUNDARY...COULD HAVE A FEW ROUNDS OF HEAVIER RAINFALL TO DEAL WITH. CERTAINLY SOME HYDRO ISSUES WILL BE POSSIBLE WITH THE AMOUNT OF HEAVY RAINFALL WE HAVE HAD RECENTLY. LOWS ON FRIDAY NIGHT ARE EXPECTED TO BE MILD AROUND 50 DEGREES. HIGHS ON SATURDAY SHOULD WARM TO THE UPPER 50S TO AROUND 60 DEPENDING ON HOW QUICK THE FRONTAL BOUNDARY BEGINS TO MOVE INTO THE AREA. WITH THE STRONG FRONTAL BOUNDARY THROUGH THE AREA BY DAWN ON MONDAY...LOWS SHOULD QUICKLY DROP OFF TO THE LOW TO MID 30S. WILL NOT MENTION POTENTIAL FOR A FEW SNOWFLAKES TO FLY ON THE BACK SIDE OF THIS SYSTEM IN THE GRIDS...HOWEVER WILL HAVE TO MONITOR OVER THE COMING DAYS. SUNDAY - MONDAY... SYSTEM SHOULD BE EXITING TO THE EAST BY SUNDAY WITH A RETURN TO ZONAL FLOW AND SURFACE HIGH PRESSURE OVER THE AREA ONCE AGAIN. THIS IS EXPECTED TO BE A DRY PERIOD OTHER THAN THE POTENTIAL FOR SOME LINGERING SHOWERS IN THE EAST ON SUNDAY. WITH THE COOLER AIRMASS MOVING IN...HIGH TEMPERATURES WILL ONLY REACH TO THE THE UPPER 40S TO AROUND 50 ON SUNDAY AND INTO THE MID 50S ON MONDAY. LOWS SUNDAY NIGHT COULD BE QUITE CHILLY IN THE THE UPPER 20S TO AROUND FREEZING. && .AVIATION (12Z TAF ISSUANCE)... HIGH PRESSURE IS CURRENTLY PUSHING INTO SRN INDIANA AND WEST CENTRAL KY...WHERE SKIES ARE CLEAR...WINDS ARE LIGHT/CALM...AND LIGHT FOG/BR HAS FORMED. EAST OF THE HIGH PRESSURE OVER OUR TERMINALS...PESKY MVFR CIGS ARE HAVING TROUBLE SCATTERING OUT...SO WILL HANG ONTO SCT-BKN MVFR CLOUDS AT SDF/BWG/LEX FOR A FEW MORE HOURS. WINDS HAVE ALREADY SHIFTED TO THE NORTHEAST...AND AS THE SFC HIGH SLIDES EAST...WINDS WILL CONTINUE TO VEER AROUND TO THE SOUTHEAST AND EVENTUALLY SOUTHWEST TONIGHT. SUNNY SKIES OR PERHAPS ONLY FEW CLOUDS AROUND 15KFT ARE EXPECTED IN THE WAKE OF THE MVFR STRATO-CU FOR THE REST OF TODAY. A DRY FRONT WILL APPROACH THE TERMINALS TOWARDS THE END OF THIS 24-HR TAF PERIOD...WHICH WILL INCREASE AND SHIFT OUR WINDS AROUND TO THE NORTHWEST AS IT PASSES THRU. WILL PUT THIS IN THE SDF TAF AND HOLD OFF ON THE OTHERS. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM........AL LONG TERM.........BJS AVIATION..........AL
Hazardous weather outlook, Mar 1, 3:44 AM EST, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 344 AM EST TUE MAR 1 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-020845- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 344 AM EST TUE MAR 1 2011 /244 AM CST TUE MAR 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL FORM AHEAD OF A STRONG COLD FRONT LATE FRIDAY NIGHT AND SATURDAY. THOUGH IT IS STILL QUITE FAR OUT IN THE FORECAST...IT DOES APPEAR THAT STRONG TO SEVERE STORMS MAY ACCOMPANY THE FRONT SO BE SURE TO KEEP UP WITH THE LATEST FORECASTS AND STATEMENTS REGARDING THIS WEEKEND STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AL/BJS
In the hours before
Local storm report, Mar 1, 6:48 AM EST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 AM EST TUE MAR 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 AM TORNADO 2 W UTICA 38.33N 85.70W
02/28/2011 CLARK IN EMERGENCY MNGR
AN NWS STORM DAMAGE SURVEY CONFIRMED AN EF-1 TORNADO
WITH MAXIMUM WIND SPEEDS OF 95 TO 100 MPH TOUCHED DOWN 2
MILES WEST OF UTICA INDIANA...CROSSED THE OHIO
RIVER...AND LIFTED 1 MILE WEST OF PROSPECT KENTUCKY. THE
EF-1 TORNADO HAD A PATH LENGTH OF 3 MILES AND A MAXIMUM
WIDTH OF 100 YARDS. THE MOST SIGNIFICANT DAMAGE OCURRED
NEAR THE HARROD CREEK AREA WHERE SEVERAL LARGE TREES
WERE SNAPPED AND A SECTION OF ROOF WAS BLOWN OFF. ROOF
DAMAGE OCCURRED TO SEVERAL HOMES AROUND UTICA WITH
SEVERAL LARGE T
&&
EVENT NUMBER LMK1100193
SCHOETTMERLocal storm report, Mar 1, 6:54 AM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
654 AM EST TUE MAR 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 AM TORNADO 5 SW JASPER 38.34N 87.00W
02/28/2011 DUBOIS IN EMERGENCY MNGR
*** 1 INJ *** AN NWS STORM DAMAGE SURVEY CONFIRMED THAT
AN EF-1 TORNADO TOUCHED DOWN ABOUT 5.5 MILES SOUTHWEST
OF JASPER DAMAGING SEVERAL LARGE METAL BUILDINGS...A
LARGE BARN...AND A RADIO TOWER. THE TORNADO TRAVELED
SOUTH OF JASPER THEN INTENSIFIED TO EF-2 STRENGTH AS IT
TURNED NORTHEAST TOWARD CELESTINE. THE MOST SIGNIFICANT
DAMAGE WAS DONE OFF ELLSWORTH ROAD WHERE TWO ROOFS WERE
BLOWN OFF TWO BRICK HOMES WITH WALLS COLLAPSED ON ONE
HOME. THE TORNADO LIFTED 1.5 MILES NE OF CELESTINE AFTER
A 15.7 MILE TRACK.
0323 AM TSTM WND GST IRELAND 38.42N 87.00W
02/28/2011 M65 MPH DUBOIS IN TRAINED SPOTTER
0327 AM TSTM WND DMG JASPER 38.39N 86.94W
02/28/2011 DUBOIS IN BROADCAST MEDIA
POWER OUTAGES IN JASPER. REPORTED BY WAVE AND WEHT.
0327 AM TSTM WND DMG CELESTINE 38.38N 86.78W
02/28/2011 DUBOIS IN EMERGENCY MNGR
ROOF BLOWN OFF OF A HOUSE.
0332 AM TSTM WND DMG 5 NE CELESTINE 38.43N 86.72W
02/28/2011 DUBOIS IN EMERGENCY MNGR
4-5 HOMES DAMAGED OR DESTROYED IN ELLSWORTH. SEVERAL
INJURIES.
0340 AM WALL CLOUD 4 SW ENGLISH 38.29N 86.52W
02/28/2011 CRAWFORD IN TRAINED SPOTTER
0348 AM TSTM WND GST ENGLISH 38.33N 86.46W
02/28/2011 E60 MPH CRAWFORD IN TRAINED SPOTTER
DIME SIZE HAIL ALSO REPORTED.
0350 AM TSTM WND DMG 2 S MARENGO 38.34N 86.34W
02/28/2011 CRAWFORD IN LAW ENFORCEMENT
STATE ROAD 66 SOUTH OF MARENGO IS CLOSED DUE TO POWER
LINES DOWN ON THE ROAD.
0354 AM TSTM WND GST CURBY 38.24N 86.38W
02/28/2011 E65 MPH CRAWFORD IN TRAINED SPOTTER
0405 AM TSTM WND DMG ROSEBUD 38.53N 86.22W
02/28/2011 WASHINGTON IN TRAINED SPOTTER
THREE MODULAR HOMES WITH ROOF DAMAGE.
0415 AM FUNNEL CLOUD GEORGETOWN 38.30N 85.97W
02/28/2011 FLOYD IN TRAINED SPOTTER
POSSIBLE TORNADO IN GEORGETOWN INDIANA
0422 AM TSTM WND DMG NEW ALBANY 38.30N 85.83W
02/28/2011 FLOYD IN BROADCAST MEDIA
ROOF DAMAGE TO A WAL-MART IN NEW ALBANY.
0426 AM TSTM WND DMG JEFFERSONVILLE 38.30N 85.73W
02/28/2011 CLARK IN LAW ENFORCEMENT
POWER OUTAGES REPORTED IN JEFFERSONVILLE.
0427 AM TSTM WND DMG UTICA 38.33N 85.66W
02/28/2011 CLARK IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALONG WITH POWER OUTAGES.
0429 AM TORNADO 2 W UTICA 38.33N 85.70W
02/28/2011 CLARK IN EMERGENCY MNGR
AN NWS STORM DAMAGE SURVEY CONFIRMED AN EF-1 TORNADO
WITH MAXIMUM WIND SPEEDS OF 95 TO 100 MPH TOUCHED DOWN 2
MILES WEST OF UTICA INDIANA...CROSSED THE OHIO
RIVER...AND LIFTED 1 MILE WEST OF PROSPECT KENTUCKY. THE
EF-1 TORNADO HAD A PATH LENGTH OF 3 MILES AND A MAXIMUM
WIDTH OF 100 YARDS. THE MOST SIGNIFICANT DAMAGE OCURRED
NEAR THE HARROD CREEK AREA WHERE SEVERAL LARGE TREES
WERE SNAPPED AND A SECTION OF ROOF WAS BLOWN OFF. ROOF
DAMAGE OCCURRED TO SEVERAL HOMES AROUND UTICA WITH
SEVERAL LARGE T
0431 AM TSTM WND DMG GOSHEN 38.41N 85.59W
02/28/2011 OLDHAM KY BROADCAST MEDIA
NUMEROUS TREES DOWNED. FUNNEL CLOUD.
0435 AM FUNNEL CLOUD PROSPECT 38.35N 85.61W
02/28/2011 JEFFERSON KY TRAINED SPOTTER
POWER FLASHES NORTH OF LYNDON. POSSIBLE TORNADO.
0435 AM TSTM WND DMG CRESTWOOD 38.34N 85.48W
02/28/2011 OLDHAM KY BROADCAST MEDIA
TREES DOWN FOUR COLUMS BLOWN OFF A HOUSE... WINDOWS
BLOWN OUT OF A CAR.
0436 AM TSTM WND DMG 1 SE PROSPECT 38.34N 85.60W
02/28/2011 JEFFERSON KY BROADCAST MEDIA
SHED DESTROYED AND TREES DOWN.
0439 AM TSTM WND DMG 3 W BALLARDSVILLE 38.37N 85.41W
02/28/2011 OLDHAM KY LAW ENFORCEMENT
TREES WERE DOWN ALONG WITH POWER LINES AND A DAMAGED
POWER POLE BETWEEN CRESTWOOOD AND BALLARDSVILLE.
0454 AM TSTM WND DMG EMINENCE 38.37N 85.17W
02/28/2011 HENRY KY AMATEUR RADIO
*** 3 INJ *** HOUSE FLATTENED ALONG MULBERRY PIKE.
0455 AM TSTM WND DMG EMINENCE 38.37N 85.17W
02/28/2011 HENRY KY UTILITY COMPANY
OVER 18 POLES REPORTED DOWN.
0459 AM TORNADO 1 SE EMINENCE 38.36N 85.16W
02/28/2011 HENRY KY LAW ENFORCEMENT
AN NWS STORM DAMAGE SURVEY CONFIRMED AN EF-3 TORNADO
TOUCHED DOWN AT 459 AM EST 1.5 MILES SOUTHEAST OF
EMINENCE AND LIFTED 2 MINUTES LATER 3 MILES EAST OF
EMINENCE. DAMAGE WAS CONSISTENT WITH WIND SPEEDS OF 135
TO 140 MPH WITH A TORNADO PATH WIDTH OF 150 YARDS. THE
MOST SIGNIFICANT DAMAGE OCCURRED IN SPRINGHILL ESTATES
SUBDIVISION WHERE TWO HOMES AND 3 OUTBUILDINGS WERE
DESTROYED. THE TORNADO LIFTED NEAR DRENNON CREEK AFTER
WEAKENING NEAR HIGHWAY 1359.
0500 AM TSTM WND DMG 2 SW BETHLEHEM 38.38N 85.09W
02/28/2011 HENRY KY AMATEUR RADIO
POWER POLES DOWN ACROSS HIGHWAY 22
0604 AM TSTM WND GST MAGNOLIA 37.45N 85.75W
02/28/2011 M62 MPH LARUE KY AMATEUR RADIO
0616 AM TSTM WND DMG 8 NE LOUISVILLE 38.31N 85.64W
02/28/2011 JEFFERSON KY NWS EMPLOYEE
TRESS DOWN IN THE FINCASLTE AREA
0616 AM HAIL 8 NE GLASGOW 37.08N 85.82W
02/28/2011 M0.70 INCH BARREN KY TRAINED SPOTTER
0620 AM TSTM WND DMG SALOMA 37.42N 85.40W
02/28/2011 TAYLOR KY BROADCAST MEDIA
BARN DAMAGE AND TREES DOWN.
0645 AM TSTM WND DMG BOWLING GREEN 36.97N 86.44W
02/28/2011 WARREN KY DEPT OF HIGHWAYS
THE COUNTY ROAD FOREMAN REPORTED SEVERAL TREES BLOCKING
ROADS COUNTYWIDE
0646 AM TSTM WND DMG STANFORD 37.53N 84.66W
02/28/2011 LINCOLN KY EMERGENCY MNGR
NUMEROUS TREES DOWN AND POWER LINES AND ALSO SOME ROOFS
BLOWN OFF.
0735 AM TSTM WND GST 3 W BURKESVILLE 36.79N 85.42W
02/28/2011 M59 MPH CUMBERLAND KY MESONET
KENTUCKY MESONET MEASURED A PEAK WIND GUST OF 59 MPH.
&&
EVENT NUMBER LMK1100191 LMK1100163 LMK1100164 LMK1100168 LMK1100171
LMK1100167 LMK1100166 LMK1100182 LMK1100165 LMK1100172 LMK1100169
LMK1100181 LMK1100178 LMK1100177 LMK1100193 LMK1100174 LMK1100170
LMK1100187 LMK1100189 LMK1100173 LMK1100175 LMK1100186 LMK1100192
LMK1100176 LMK1100179 LMK1100180 LMK1100183 LMK1100188 LMK1100190
LMK1100184 LMK1100185
SZAPPANOSLocal storm report, Mar 1, 7:55 AM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
755 AM EST TUE MAR 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 AM TORNADO 1 SE EMINENCE 38.36N 85.16W
02/28/2011 HENRY KY LAW ENFORCEMENT
*** 1 INJ *** AN NWS STORM DAMAGE SURVEY CONFIRMED AN
EF-3 TORNADO TOUCHED DOWN AT 459 AM EST 1.5 MILES
SOUTHEAST OF EMINENCE AND LIFTED 2 MINUTES LATER 3 MILES
EAST OF EMINENCE. DAMAGE WAS CONSISTENT WITH WIND SPEEDS
OF 135 TO 140 MPH WITH A TORNADO PATH WIDTH OF 150
YARDS. THE MOST SIGNIFICANT DAMAGE OCCURRED IN
SPRINGHILL ESTATES SUBDIVISION WHERE TWO HOMES AND 3
OUTBUILDINGS WERE DESTROYED. THE TORNADO LIFTED NEAR
DRENNON CREEK AFTER WEAKENING NEAR HIGHWAY 1359.. ONE
INJURED. SENT TO HOSPITAL.
&&
CORRECTED INJURIES...REMARKS
EVENT NUMBER LMK1100192
SZAPPANOSLocal storm report, Mar 1, 7:56 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
756 AM EST TUE MAR 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 AM TORNADO 5 SW JASPER 38.34N 87.00W
02/28/2011 DUBOIS IN EMERGENCY MNGR
*** 1 INJ *** AN NWS STORM DAMAGE SURVEY CONFIRMED THAT
AN EF-1 TORNADO TOUCHED DOWN ABOUT 5.5 MILES SOUTHWEST
OF JASPER DAMAGING SEVERAL LARGE METAL BUILDINGS...A
LARGE BARN...AND A RADIO TOWER. THE TORNADO TRAVELED
SOUTH OF JASPER THEN INTENSIFIED TO EF-2 STRENGTH AS IT
TURNED NORTHEAST TOWARD CELESTINE. THE MOST SIGNIFICANT
DAMAGE WAS DONE OFF ELLSWORTH ROAD WHERE TWO ROOFS WERE
BLOWN OFF TWO BRICK HOMES WITH WALLS COLLAPSED ON ONE
HOME. THE TORNADO LIFTED 1.5 MILES NE OF CELESTINE AFTER
A 15.7 MILE TRACK.
0323 AM TSTM WND GST IRELAND 38.42N 87.00W
02/28/2011 M65 MPH DUBOIS IN TRAINED SPOTTER
0327 AM TSTM WND DMG JASPER 38.39N 86.94W
02/28/2011 DUBOIS IN BROADCAST MEDIA
POWER OUTAGES IN JASPER. REPORTED BY WAVE AND WEHT.
0327 AM TSTM WND DMG CELESTINE 38.38N 86.78W
02/28/2011 DUBOIS IN EMERGENCY MNGR
ROOF BLOWN OFF OF A HOUSE.
0332 AM TSTM WND DMG 5 NE CELESTINE 38.43N 86.72W
02/28/2011 DUBOIS IN EMERGENCY MNGR
4-5 HOMES DAMAGED OR DESTROYED IN ELLSWORTH. SEVERAL
INJURIES.
0340 AM WALL CLOUD 4 SW ENGLISH 38.29N 86.52W
02/28/2011 CRAWFORD IN TRAINED SPOTTER
0348 AM TSTM WND GST ENGLISH 38.33N 86.46W
02/28/2011 E60 MPH CRAWFORD IN TRAINED SPOTTER
DIME SIZE HAIL ALSO REPORTED.
0350 AM TSTM WND DMG 2 S MARENGO 38.34N 86.34W
02/28/2011 CRAWFORD IN LAW ENFORCEMENT
STATE ROAD 66 SOUTH OF MARENGO IS CLOSED DUE TO POWER
LINES DOWN ON THE ROAD.
0354 AM TSTM WND GST CURBY 38.24N 86.38W
02/28/2011 E65 MPH CRAWFORD IN TRAINED SPOTTER
0405 AM TSTM WND DMG ROSEBUD 38.53N 86.22W
02/28/2011 WASHINGTON IN TRAINED SPOTTER
THREE MODULAR HOMES WITH ROOF DAMAGE.
0415 AM FUNNEL CLOUD GEORGETOWN 38.30N 85.97W
02/28/2011 FLOYD IN TRAINED SPOTTER
POSSIBLE TORNADO IN GEORGETOWN INDIANA
0422 AM TSTM WND DMG NEW ALBANY 38.30N 85.83W
02/28/2011 FLOYD IN BROADCAST MEDIA
ROOF DAMAGE TO A WAL-MART IN NEW ALBANY.
0426 AM TSTM WND DMG JEFFERSONVILLE 38.30N 85.73W
02/28/2011 CLARK IN LAW ENFORCEMENT
POWER OUTAGES REPORTED IN JEFFERSONVILLE.
0427 AM TSTM WND DMG UTICA 38.33N 85.66W
02/28/2011 CLARK IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN ALONG WITH POWER OUTAGES.
0429 AM TORNADO 2 W UTICA 38.33N 85.70W
02/28/2011 CLARK IN EMERGENCY MNGR
AN NWS STORM DAMAGE SURVEY CONFIRMED AN EF-1 TORNADO
WITH MAXIMUM WIND SPEEDS OF 95 TO 100 MPH TOUCHED DOWN 2
MILES WEST OF UTICA INDIANA...CROSSED THE OHIO
RIVER...AND LIFTED 1 MILE WEST OF PROSPECT KENTUCKY. THE
EF-1 TORNADO HAD A PATH LENGTH OF 3 MILES AND A MAXIMUM
WIDTH OF 100 YARDS. THE MOST SIGNIFICANT DAMAGE OCURRED
NEAR THE HARROD CREEK AREA WHERE SEVERAL LARGE TREES
WERE SNAPPED AND A SECTION OF ROOF WAS BLOWN OFF. ROOF
DAMAGE OCCURRED TO SEVERAL HOMES AROUND UTICA WITH
SEVERAL LARGE T
0431 AM TSTM WND DMG GOSHEN 38.41N 85.59W
02/28/2011 OLDHAM KY BROADCAST MEDIA
NUMEROUS TREES DOWNED. FUNNEL CLOUD.
0435 AM FUNNEL CLOUD PROSPECT 38.35N 85.61W
02/28/2011 JEFFERSON KY TRAINED SPOTTER
POWER FLASHES NORTH OF LYNDON. POSSIBLE TORNADO.
0435 AM TSTM WND DMG CRESTWOOD 38.34N 85.48W
02/28/2011 OLDHAM KY BROADCAST MEDIA
TREES DOWN FOUR COLUMS BLOWN OFF A HOUSE... WINDOWS
BLOWN OUT OF A CAR.
0436 AM TSTM WND DMG 1 SE PROSPECT 38.34N 85.60W
02/28/2011 JEFFERSON KY BROADCAST MEDIA
SHED DESTROYED AND TREES DOWN.
0439 AM TSTM WND DMG 3 W BALLARDSVILLE 38.37N 85.41W
02/28/2011 OLDHAM KY LAW ENFORCEMENT
TREES WERE DOWN ALONG WITH POWER LINES AND A DAMAGED
POWER POLE BETWEEN CRESTWOOOD AND BALLARDSVILLE.
0454 AM TSTM WND DMG EMINENCE 38.37N 85.17W
02/28/2011 HENRY KY AMATEUR RADIO
*** 3 INJ *** HOUSE FLATTENED ALONG MULBERRY PIKE.
0455 AM TSTM WND DMG EMINENCE 38.37N 85.17W
02/28/2011 HENRY KY UTILITY COMPANY
OVER 18 POLES REPORTED DOWN.
0459 AM TORNADO 1 SE EMINENCE 38.36N 85.16W
02/28/2011 HENRY KY LAW ENFORCEMENT
*** 1 INJ *** AN NWS STORM DAMAGE SURVEY CONFIRMED AN
EF-3 TORNADO TOUCHED DOWN AT 459 AM EST 1.5 MILES
SOUTHEAST OF EMINENCE AND LIFTED 2 MINUTES LATER 3 MILES
EAST OF EMINENCE. DAMAGE WAS CONSISTENT WITH WIND SPEEDS
OF 135 TO 140 MPH WITH A TORNADO PATH WIDTH OF 150
YARDS. THE MOST SIGNIFICANT DAMAGE OCCURRED IN
SPRINGHILL ESTATES SUBDIVISION WHERE TWO HOMES AND 3
OUTBUILDINGS WERE DESTROYED. THE TORNADO LIFTED NEAR
DRENNON CREEK AFTER WEAKENING NEAR HIGHWAY 1359.. ONE
INJURED. SENT TO HOSPITAL.
0500 AM TSTM WND DMG 2 SW BETHLEHEM 38.38N 85.09W
02/28/2011 HENRY KY AMATEUR RADIO
POWER POLES DOWN ACROSS HIGHWAY 22
0604 AM TSTM WND GST MAGNOLIA 37.45N 85.75W
02/28/2011 M62 MPH LARUE KY AMATEUR RADIO
0616 AM TSTM WND DMG 8 NE LOUISVILLE 38.31N 85.64W
02/28/2011 JEFFERSON KY NWS EMPLOYEE
TRESS DOWN IN THE FINCASLTE AREA
0616 AM HAIL 8 NE GLASGOW 37.08N 85.82W
02/28/2011 M0.70 INCH BARREN KY TRAINED SPOTTER
0620 AM TSTM WND DMG SALOMA 37.42N 85.40W
02/28/2011 TAYLOR KY BROADCAST MEDIA
BARN DAMAGE AND TREES DOWN.
0645 AM TSTM WND DMG BOWLING GREEN 36.97N 86.44W
02/28/2011 WARREN KY DEPT OF HIGHWAYS
THE COUNTY ROAD FOREMAN REPORTED SEVERAL TREES BLOCKING
ROADS COUNTYWIDE
0646 AM TSTM WND DMG STANFORD 37.53N 84.66W
02/28/2011 LINCOLN KY EMERGENCY MNGR
NUMEROUS TREES DOWN AND POWER LINES AND ALSO SOME ROOFS
BLOWN OFF.
0735 AM TSTM WND GST 3 W BURKESVILLE 36.79N 85.42W
02/28/2011 M59 MPH CUMBERLAND KY MESONET
KENTUCKY MESONET MEASURED A PEAK WIND GUST OF 59 MPH.
&&
EVENT NUMBER LMK1100191 LMK1100163 LMK1100164 LMK1100168 LMK1100171
LMK1100167 LMK1100166 LMK1100182 LMK1100165 LMK1100172 LMK1100169
LMK1100181 LMK1100178 LMK1100177 LMK1100193 LMK1100174 LMK1100170
LMK1100187 LMK1100189 LMK1100173 LMK1100175 LMK1100186 LMK1100192
LMK1100176 LMK1100179 LMK1100180 LMK1100183 LMK1100188 LMK1100190
LMK1100184 LMK1100185
SZAPPANOSLocal storm report, Mar 1, 8:00 AM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
800 AM EST TUE MAR 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM TSTM WND DMG 9 NW FRANKFORT 38.28N 84.98W
02/28/2011 FRANKLIN KY NWS STORM SURVEY
SEVERAL TREES DOWN NEAR THE SMALL TOWN OF FLAG FORK.
&&
EVENT NUMBER LMK1100194
JSDLocal storm report, Mar 1, 8:08 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
808 AM EST TUE MAR 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 AM TSTM WND DMG 3 N ANCHORAGE 38.31N 85.54W
02/28/2011 JEFFERSON KY NWS EMPLOYEE
NWS EMPLOYEE REPORTED SEVERAL TREES DOWN JUST NORTH OF
ANCHORAGE.
&&
EVENT NUMBER LMK1100195
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 10:39 PM EST | River Flood Warning | LMK | Warren | 21 hr |
| Mar 1, 4:28 AM EST | River Flood Warning | LMK | Hardin, Nelson | 54 hr |
Nearby
River Flood Warnings in Kentucky, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.